This question was answered on Sun 07, Feb 2010 08:15am by Dr. Srivastava

Nair Chemical Burn

    
Asked by neverneveragain (Male; 22; Nothing relevant to this topic. ) on Sat 06, Feb 2010 08:43pm

I have used Nair several times in the past to decrease the amount of hair on my scrotum and perineum. I know the product discourages using it on pubic areas, but I have never experienced any discomfort before. Well, I purchased this new Nair Shower product yesterday and applied it to both of the aforementioned areas. I left the nair on for less than the recommended time. While showering it off (slowly rubbing a very soft sponge on the area), i noticed that some of the nair had transfered from my scrotum to the underside of the shaft of my penis. The area was quite red and sensitive, and burned slightly. Fearing I just experienced a chemical burn (I know the skin on the shaft is extremely sensitive), I completely cleaned the area and applied some Neosporin. I have not placed any sort of bandage on the burn since I know burns need air to heal. I woke up today to find what I believe to be blisters appearing within the burn area. I have been applying TriDerma Multi-Purpose Healing Cream every 5 hours or so and have cleaned my penis prior to each new application. I understand that chemical burns on the genitals are considered major burns, but I really don't understand why. I have uploaded a photograph here: http://www.flickr.com/photos/47280632@N02/4336773730/ If I need to see a doctor, would I need to do so immediately or could it wait until Monday to better gauge how the burn is healing? Thank you for your time!

Actions: | Forward |
Answer


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post
Answer by Dr. Srivastava  on Sun 07, Feb 2010 08:15am:


If you find the site useful, please consider making a donation.  Click the button to donate.   

Please rate my answer (select the stars, no need to log in.)  

Comments:

Comment by Dr Bhupinder K, MD on Sun 07, Feb 2010 08:48am:
Hello, Welcome to the forum. The symptoms that you are having are due to irritant contact dermatitis. Irritant dermatitis, the most common type of contact dermatitis, involves inflammation resulting from contact with acids, alkaline materials such as soaps and detergents, cosmetics, or other chemicals. The skin of penis is very thin and any strong chemical applied to the penis can cause irritant contact dermatitis and hence first degree chemical burns. Thankfully the chemical burns in your case have been confined to the superficial layers of the skin only. Avoid using any lotions and creams over the penis for the meantime. Wash it with a mild cleanser with moisturizing properties and pat it dry. Also use an over-the-counter remedy containing aloe vera as Dr Anurag has suggested and a light moisturizer or a dusting powder to relieve chafing. If the symptoms persist then topical low potency steroids or silver sulfadiazine may be needed. For that you need to consult a dermatologist. Also in future avoid applying any strong chemical or cosmetic on the genitalia. I hope it helps. Take care and please do keep us posted in case you have any additional doubts. Kind regards.

Comment by neko on Thu 30, Dec 2010 04:13pm:
See my story... http://nair.weebly.com

This question is open for comments.  Please share your opinion.

Comments


Name 

Email 

Security code
Enter the text as shown above


E-Mail me when someone replies to this post


 
What users are searching right now on Ask Medical Doctor:
vimaxdoseitwork     can dirty bras cause rashes     tendonpain     Feel urinate all the time same sensation on the anuj     vomiting darkblack     ovarian cancer     is trazadone bad for your liver     ovarian cancer     urinate     is trazadone bad for your liver     swelling from lukeria     doestramadoleffect     swelling from lukeria     Lekoriya in hindi     tolazmd     typesofliverdisease     can dirty bras cause rashes     do varicocele causes steririly     eyes     eyes has gone deep     tightpants     mobile     whitness creams     lansoprazole     shakinghandsfromalcoholism     24WBC     Breakthrough bleeding     pcod     operacja kregoslupa     mybackhurts     hole in liver     moody     How to tighten your vagina     rectum     perm     color     throat virus     rashinanusonbabythat haveopensores     Flut     lekoria pix     is trazadone bad for your liver     Ocd     how to pull a muscle or break your leg     control     Search for answers     weight loss and protein in the urine     Search for answers     menorrhagia     Search for answers     Feel urinate all the time same sensation on the anuj     when rising from sleep or sitting i feel severe pain in my knees ankles and top of my feet     An     aximadisease     stinky     Methotrexate Eczema Side effects     Bedoyectapills     in urdu     Prednisonequestion     Yell     badbreath     friction rub     alegric     fatty pelvic area     side effects of microgynon     renalcortexsize     strokesymptoms     muscle trigger     dimple     operacja kregoslupa     pcod     Breakthrough bleeding     24WBC     shakinghandsfromalcoholism     lansoprazole     whitness creams     mobile     tightpants     eyes has gone deep     eyes     do varicocele causes steririly     can dirty bras cause rashes     tolazmd     Lekoriya in hindi     swelling from lukeria     doestramadoleffect     Abdominalpainon     primolut depot     tree     Abe     Myt     leukorrea     rabies vaccine overdose sideeffect     what is hynia     breastdischargeina13yearoldgirl     menstruatio cramps     bumps on nose     op     levodyn20effective     Twistedleftkneeandisverysoreandswollenhardtowalk     whyismysemenwhitechunkyandfoamyinappearanc     fracture metatarsal     HelloIamveryworrieda92652 Enter your comments here rule     floatingdics     trailers     low cortisol low erstrogen and low testosteroned     tendon tightening in pinky     dimple     muscle trigger     strokesymptoms     renalcortexsize     side effects of microgynon     alegric     friction rub     badbreath     Yell     Prednisonequestion     in urdu     Bedoyectapills     Methotrexate Eczema Side effects     stinky     aximadisease     An     when rising from sleep or sitting i feel severe pain in my knees ankles and top of my feet     myheadachesonlywhenIcough     penis popping     Ihaveaskinitchingand     ovarian cancer     vaginal atrophy     dialysis and pregnancy     worried     shou     latest     Search for answers     howtohaveababyboy     leukorrea     Myt     Abe     primolut depot     

©2011 - Ask Medical Doctor  |  All Rights Reserved
The site is not a replacement for professional medical opinion, examination, diagnosis or treatment. Always seek the advice of your medical doctor or other qualified health professional before starting any new treatment or making any changes to existing treatment. Do not delay seeking or disregard medical advice based on information written by any author on this site. No health questions and information on AskMedicalDoctor is regulated or evaluated by the Food and Drug Administration and therefore the information should not be used to diagnose, treat, cure or prevent any disease without the supervision of a medical doctor. Posts made to these forums express the views and opinions of the author, and not the administrators, moderators, or editorial staff and hence AskMedicalDoctor and its principals will accept no liabilities or responsibilities for the statements made.

Home | Terms & Conditions | Contact Us | Frequently Asked Questions | Disclaimer | Privacy Policy | Advertise with us
Stats